MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC daVinci 5; Surgeon Side Cart

INTUITIVE SURGICAL, INC daVinci 5; Surgeon Side Cart
Model Number 380730-50
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci assisted surgical procedure, the customer contacted the technical support engineer (tse) and reported that the left hand controller clutch was not functioning correctly.A system message was displayed indicating that the clutch on the hand control was unavailable and that the foot pedal should be used as a workaround.Upon reviewing the system logs, error 23152 was identified, which indicated that the master tool manipulator (mtm)clutch button hall effect sensor was operating outside the safety envelope limit.The procedure was completing as planned with no reported injury.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Additional Manufacturer Narrative
An intuitive surgical, inc.(isi) field service engineer (fse) was dispatched to the customer site to further investigate the reported event.The fse replaced the master tool manipulator (mtm) to correct the issue.The system was tested and verified as ready for use.Isi did receive the product involved with this complaint and performed the failure analysis.This mtm was analyzed and the reported complaint of master controller error was confirmed, but was not replicated during in house testing.In lighthouse, the errors 23152 ,23007 on grip axis were found, confirming the fault occurred in the field.Upon visual inspection, no issues were found that would be related to the reported event.The mtm was installed on an in house system and driven with an in house instrument.No issues were observed and the unit passed system test.No issues with the clutch buttons were observed.After installing on surgeon console fixture test platform (sftp) and running the fitness test, the mtm failed verify encoder cal wp, wy, ro and grip, gravity balance test post sine cycle sh(max imbalance), el (min margin, max imbalance).After running calibrations, the mentioned tests passed.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the patient details were provided.

Brand Name
daVinci 5
Common Device Name
Surgeon Side Cart
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
+1(408)523-2100
MDR Report Key50910836
Report Number2955842-2026-40142
Device Sequence Number5777950
Product Code NAY
UDI-Device Identifier00886874119747
UDI-Public(01)00886874119747
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K232610
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 09/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number380730-50
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer09/09/2026
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 09/01/2026
Supplement Date Received by Manufacturer09/29/2026
Initial Report FDA Received Date09/28/2026
Supplement Report FDA Received Date10/01/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/04/2026
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
da Vinci Instruments and Accessories.
Patient Age52 YR
Patient SexUnknown
Patient Weight171 LB